CONTEXT: In Australia, legislation requires medication containing paracetamol display warning of co-administration with other paracetamol products, and safe maximum daily dosing (4 g). Labelling style, size and visibility differ, potentially leading possible supratherapeutic misadventure. OBJECTIVE: We studied the likelihood of participants exceeding the recommended dose of paracetamol using products with standard packaging versus products labelled with one of two additional warning labels. METHODS: This was a pilot prospective, observational study, conducted from May 2013 to July 2014. Participants undertook a structured interview to create a simulated 24-h scenario in which they chose from a range of labelled lone paracetamol- and compound paracetamol-containing medications to treat dental pain on six occasions. Participants were randomized to choose from one of three groups of analgesic medications with different package labelling: (1) standard packaging alone, (2) standard packaging + a pre-existing warning label and (3) standard packaging + large customized warning label. The primary outcome was to determine if participants would administer >4 g in 24 h, exceeding the recommended daily dose. RESULTS: One hundred eighteen surveys were completed (response rate 100 , 56 females). Forty-one (35 of total) participants took >4 g within the 24-h scenario period. About 24 (10/42) of the standard packaging group, 37 (13/35) of the standard packaging + pre-existing warning label group and 48 (19/40) of the SP + large customized warning label group ingested >4 g of paracetamol. There were no significant differences between the three groups (p > 0.05). CONCLUSION: In this small, simulated dental pain scenario, use of customized warning labels did not reduce the likelihood of supratherapeutic misadventure.